Alert archive / Indiana / Small Craft Advisories in 2018

Small Craft Advisory 66, NWS Northern Indiana

November 15, 2018

NWS Northern Indiana issued this small craft advisory at Nov 15, 2018, 3:50 AM EST. It took effect at Nov 16, 2018, 5:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2018, 3:50 AM EST (08:50 UTC)
In effect from
Nov 16, 2018, 5:00 AM EST
Expired
Nov 16, 2018, 10:00 PM EST
In force
17 hr
Issued by
NWS Northern Indiana

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 12:03 AM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Nov 15, 12:03 AM EST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1203 AM EST Thu Nov 15 2018

.SYNOPSIS...
Issued at 401 PM EST Wed Nov 14 2018

Clouds will continue to spread over the region ahead of an
incoming area of low pressure. Clouds will provide some insulation
overnight to promote lows in the upper 20s. Snow spreads in from
the south early Thursday morning, which can result in some
slippery travel conditions for the morning commute. Through
Thursday, freezing rain and sleet can mix in at times as
temperatures warm above freezing. Precipitation comes to an end
Thursday night. For the extended forecast, below normal
temperatures and couple of weak passing disturbances will be
monitored.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 318 PM EST Wed Nov 14 2018

Latest water vapor imagery and RUC analysis depicting deep closed
low over Arkansas this afternoon. Surface analysis showing
inverted trof associated with upper low extending from the eastern
gulf coast up into the Tennessee valley while high pressure was
still centered over the southern great lakes. Upper low expected
to lift northeast into southern Illinois tonight which will have
main surge of low level WAA displaced east of our area. Resulting
forecast soundings suggesting isothermal layer near 0C in the low
levels which will complicate precip type. Northern edge of precip
will reach the southern CWA after midnight tonight and begin as
primarily snow as good surface based cold layer initially should
have any partial melting changing back over to snow...with just a
possible mix with sleet. Surface temperatures expected to hover at
or slightly above freezing during the daytime hours and road
surface model indicating temperatures in mid-upper 30s and diurnal
timing would also trend surface temperatures more above freezing
as the event unfolds Thursday so plan for now is to hold off on
any headlines. Upper low slides east along the Ohio valley
Thursday afternoon leaving deformation axis moving across our area
and will have snow/rain chances continuing through the end of the
day.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 318 PM EST Wed Nov 14 2018

System quickly exits to the east Thursday night and despite
lingering cyclonic flow winds expected to maintain a southerly
component to the westerly flow and limit any lake effect potential
for our area. Surface ridge axis will extend from the gulf coast
up through the Ohio valley and provide quiet weather for Friday.
Pattern flattens somewhat and brings a couple of weak systems
through region over the weekend. Generally quiet weather pattern
beginning next week with temperatures continuing well below
normal.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1203 AM EST Thu Nov 15 2018

VFR to start will rapidly deteriorate across the terminals 10-12Z
coincident with arrival of strong/deep ascent within downstream warm
advection push ahead of deep cyclone over srn IL. Brief mix of sleet
likely invof KFWA however rapidly deepening ascent plume will
overwhelm nwwd wrapping warm nose followed by a svrl hour period of
mod snow and IFR. This will diminish with nwd/wwd extent toward KSBN
owing to rapid newd progression of stout mid level dry slot but even
here expect a period of IFR in snow.

Slow improvement thereafter this aftn as inverted sfc trough is slow
to get east. Nevertheless IFR range bound cigs expected to persist
overnight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Brown
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 14, 5:10 AM EST, 22 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
510 AM EST Wed Nov 14 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-151015-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
510 AM EST Wed Nov 14 2018 /410 AM CST Wed Nov 14 2018/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Snow accumulations of 1 to 2 inches are expected Thursday into
Thursday night. Some roads may become slippery.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-151015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
510 AM EST Wed Nov 14 2018

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 1:03 AM ESTWinter Weather AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more15 hr
Nov 15, 5:20 AM ESTIce Storm WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 1 more7 hr

Nearby

Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.